Alert archive / North Carolina / Freeze Warnings in 2016

Freeze Warning 1, NWS Raleigh, NC

April 5, 201631 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 5, 2016, 2:49 AM EDT for 31 counties in North Carolina. It took effect at Apr 6, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 2:49 AM EDT (06:49 UTC)
In effect from
Apr 6, 2016, 2:00 AM EDT
Expired
Apr 6, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2959 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS72 KRAH 050649
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EDT TUE APR 5 2016

...FREEZE WATCH UPGRADED TO FREEZE WARNING FOR TONIGHT...

.VERY COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT.
CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO FREEZING CONDITIONS.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060400-
/O.UPG.KRAH.FZ.A.0001.160406T0600Z-160406T1300Z/
/O.NEW.KRAH.FZ.W.0001.160406T0600Z-160406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL...
OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA...
WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS...
PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO...
LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...
CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT...
INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON...
RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON...
THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY...
SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY...
SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON...
COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER...
TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH...
ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...FORT BRAGG...CLINTON
249 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS UPGRADED THE FREEZE
WATCH TO A FREEZE WARNING. THE FREEZE WARNING IS IN EFFECT FROM 2
AM TO 9 AM EDT WEDNESDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO 27 TO 
  31 ACROSS THE REGION. 

* IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL DAMAGE
  OR KILL EARLY SEASON CROPS SUCH AS STRAWBERRIES AND PEACHES IF
  LEFT UNPROTECTED. ANY NEW VEGETATION OR FLOWERS SHOULD BE
  PROTECTED FROM THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
619 
WWUS72 KRAH 051932
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM WEDNESDAY
MORNING...

.VERY COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT.
CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO FREEZING
CONDITIONS.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300-
/O.CON.KRAH.FZ.W.0001.160406T0600Z-160406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL...
OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA...
WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS...
PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO...
LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...
CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT...
INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON...
RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON...
THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY...
SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY...
SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON...
COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER...
TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH...
ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...FORT BRAGG...CLINTON
332 PM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO 26 TO 31
  ACROSS THE REGION.

* IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL 
  DAMAGE OR KILL EARLY SEASON CROPS SUCH AS STRAWBERRIES AND 
  PEACHES IF LEFT UNPROTECTED. ANY NEW VEGETATION OR FLOWERS 
  SHOULD BE PROTECTED FROM THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ELLIS
121 
WWUS72 KRAH 060814
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
414 AM EDT WED APR 6 2016

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

.OPTIMAL RADIATIONAL COOLING CONDITIONS CONSISTING OF CLEAR
SKIES...CALM WINDS AND A DRY AIRMASS IN PLACE WILL RESULT IN
BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS THIS MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300-
/O.CON.KRAH.FZ.W.0001.000000T0000Z-160406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL...
OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA...
WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS...
PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO...
LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...
CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT...
INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON...
RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON...
THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY...
SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY...
SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON...
COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER...
TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH...
ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...FORT BRAGG...CLINTON
414 AM EDT WED APR 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...WILL RANGE FROM 26 TO 31 DEGREES...COLDEST IN
  RURAL AND LOW-LYING AREAS OF THE NORTHERN PIEDMONT AND
  NORTHEAST COASTAL PLAIN.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL
  DAMAGE OR KILL UNPROTECTED CROPS SUCH AS STRAWBERRIES AND
  PEACHES...IN ADDITION TO OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE CROPS OR VEGETATION SHOULD BE PROTECTED UNTIL
TEMPERATURES RISE ABOVE FREEZING LATER THIS MORNING.

&&

$$

VINCENT
494 
WWUS72 KRAH 061300
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
900 AM EDT WED APR 6 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM...


NCZ007>011-021>028-038>043-073>078-083>086-088-089-061400-
/O.EXP.KRAH.FZ.W.0001.000000T0000Z-160406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL...
OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA...
WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS...
PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO...
LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...
CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT...
INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON...
RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON...
THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY...
SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY...
SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON...
COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER...
TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH...
ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...FORT BRAGG...CLINTON
900 AM EDT WED APR 6 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING. THE FREEZE WARNING WILL
EXPIRE AT 9 AM

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 4, 9:42 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 4, 9:42 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT MON APR 4 2016

.SYNOPSIS...
A PAIR OF COLD FRONTS WILL MOVE SOUTH THROUGH CENTRAL NC TONIGHT.
CONTINENTAL POLAR HIGH PRESSURE WILL FOLLOW AND BUILD FROM THE GREAT
LAKES TO THE MIDDLE ATLANTIC REGION THROUGH WED.

&&

.NEAR TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 940 PM MONDAY...

WITHIN A BROAD TROUGH OVER EASTERN NOAM...A STRONG SHORTWAVE TROUGH
WILL AMPLIFY FROM THE OH VALLEY THIS EVENING TO THE MIDDLE ATLANTIC
COAST BY EARLY TUE.

AT THE SURFACE...A LEAD SURFACE COLD FRONT STRETCHED FROM SRN MD AND
SERN VA WEST SOUTHWESTWARD TO NWRN NC (NEAR KINT) AND SERN TN...THEN
WESTWARD TO CENTRAL AR AND NWRN TX. A CLOSELY-TRAILING POLAR COLD
FRONT STRETCHED FROM SRN NJ AND NRN VA WEST SOUTHWESTWARD TO SRN
WV...SERN KY...AND SERN MO...THEN NORTHWESTWARD INTO THE NORTHERN
HIGH PLAINS.

A LEADING BAND OF HIGH-BASED SHOWERS/SPRINKLES ACCOMPANIED THE FRONT
FROM SRN MD TO SERN TN; AND THESE ARE FORECAST TO DRIFT INTO AND
AFFECT THE NRN NC PIEDMONT AND NRN COASTAL PLAIN-- GENERALLY NORTH
OF HIGHWAY 64-- FOR THE NEXT FEW HOURS. A SEPARATE BAND OF SHOWERS
AND ISOLATED THUNDERSTORMS...ACCOMPANIED THE POLAR FRONT; AND THIS
BOUNDARY AND LEADING EDGE OF MORE-MARKEDLY COLDER TEMPERATURES WILL
SURGE SOUTH THROUGH CENTRAL NC OVERNIGHT. ANY CONTINUED CHANCE OF
SHOWERS IN ASSOCIATION WITH THE SECONDARY BOUNDARY WILL OCCUR OVER
THE NE PIEDMONT AND NRN AND CENTRAL COASTAL PLAIN...NEAREST THE
TRACK OF THE AFOREMENTIONED SHORTWAVE TROUGH ALOFT AND FOCUSED MID
LEVEL HEIGHT FALLS...AND ALSO WHERE POST-FRONTAL STRATUS OR
STRATOCUMULUS AND ASSOCIATED LOW LEVEL SATURATION WOULD PROTECT
SHOWERS FROM EVAPORATING BEFORE REACHING THE GROUND.

GIVEN THAT THE COOLING BEHIND THE LEAD COLD FRONT IS NOT AS ABRUPT
AS THAT BEHIND THE POLAR ONE...AND SINCE THE POLAR ONE WILL NOT
ARRIVE UNTIL LATER TONIGHT...LOW TEMPERATURES MAY NOT BE QUITE AS
COOL AS PREVIOUSLY FORECAST...WITH GENERALLY MID-UPPER 30S NEAR THE
VA BORDER RANGING TO UPPER 40S IN OUR FAR SOUTHERN COUNTIES. -26

FOR TUE/TUE NIGHT: SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS ON
ANOTHER DAY OF HEIGHTENED FIRE DANGER WITH BRISK GUSTY WINDS (THIS
TIME FROM THE NORTH AND NNE AS THE COLD FRONT DROPS TO OUR SE) AND
DRY AIR AS DEWPOINTS PLUNGE POST-FRONT. WITH THE EXCEPTION OF
SCATTERED FLAT CUMULUS IN THE NE CWA THROUGH EARLY AFTERNOON... THE
COLUMN WILL DRY OUT AND STABILIZE AS THE DEEPENING SHORTWAVE TROUGH
SHIFTS OFF THE MIDATLANTIC COAST FOLLOWED BY QUICKLY RISING HEIGHTS
AS MID LEVEL RIDGING SHIFTS OVER THE REGION LATE TUE THROUGH TUE
NIGHT... YIELDING MOSTLY SUNNY SKIES. THICKNESSES AND TEMPS JUST
ALOFT MIXED DOWN TO THE SURFACE SUPPORT HIGHS IN THE UPPER 40S TO
MID 50S (COOLEST NE/WARMEST SW). THE SURFACE RIDGE IS STILL
PROJECTED TO SETTLED ACROSS CENTRAL NC LATE TUE NIGHT... AND WHILE
GUIDANCE LOWS HAVE COME UP A DEGREE OR SO FROM THEIR PREVIOUS
FORECASTS... THE CHARACTER OF THE INCOMING AIR MASS ALONG WITH THE
TREND OF WINDS TO VERY LIGHT OR NEAR CALM WITH CLOUD-FREE SKIES
FAVORING GOOD RADIATIONAL COOLING STILL INDICATES LOWS IN THE 27-31
RANGE. AS IT'S STILL THE THIRD PERIOD OF THE FORECAST WITH PLENTY OF
LEAD TIME... WILL LEAVE THE FREEZE WATCH AS IS FOR NOW... ALTHOUGH
IF LATER MODEL RUNS DON'T CHANGE MARKEDLY WITH THE POSITION OF THE
SURFACE RIDGE... A PROGRESSION TO A FREEZE WARNING WILL LIKELY BE
NEEDED BY UPCOMING SHIFTS. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 330 PM MONDAY...

AFTER A CHILLY START ON WEDNESDAY MORNING...TEMPS WILL MODERATE ONCE
ON WEDNESDAY AND ESPECIALLY INTO THURSDAY AS HIGH PRESSURE SHIFTS
OFFSHORE AHEAD OF YET ANOTHER FRONT. HIGHS ARE EXPECTED TO BE IN THE
LOW/MID 60S ON WEDNESDAY AND THEN THE MID/UPPER 60S ON THURSDAY.
GIVEN BETTER MOISTURE RECOVERY WITH AN APPROACHING HIGHLY AMPLIFIED
SYSTEM (AS COMPARED TO THE SYSTEM EARLIER IN THE WEEK)...GOOD PRECIP
CHANCES ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS A SURFACE WAVE
TRACKS ALONG THE FRONT. MODELS HAVE COME INTO BETTER AGREEMENT
(TIMING-WISE) AND PRECIP IS PROGGED TO MOVE INTO THE AREA FROM WEST
TO EAST WEDNESDAY NIGHT AND OVERSPREAD THE ENTIRE AREA BY EARLY
THURSDAY BEFORE SHIFTING OUT LATE THURSDAY AFTERNOON. INSTABILITY
LOOKS RATHER MEAGER...BUT AN ISOLATED THUNDERSTORM CANNOT BE RULED
OUT ENTIRELY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 PM MONDAY...

THE HIGHLY AMPLIFIED UPPER TROUGH IS PROGGED TO PUSH THE FRONT
OFFSHORE LATE THURSDAY...BUT SPOTTY PRECIP CHANCES MAY LINGER
THROUGH THE EARLY WEEKEND UNTIL THE UPPER TROUGH FULLY CLEARS THE
AREA. THE AIR MASS THAT MOVES INTO THE AREA BEHIND THIS SYSTEM IS
SHAPING UP TO BE THE COLDEST OF THE PERIOD...WITH YET ANOTHER CHANCE
OF A LATE SEASON FROST/FREEZE. OVERNIGHT LOWS SHOULD STAY JUST ABOVE
FREEZING ON SATURDAY MORNING...AS WE WILL NOT REACH OUR FULL
RADIATIONAL COOLING POTENTIAL GIVEN A STEADY BREEZE THAT SHOULD
PERSIST ALL NIGHT DUE TO THE INCREASED PRESSURE GRADIENT OVER THE
REGION AS THE HIGH BUILDS EAST. HOWEVER...BY SUNDAY MORNING...THE
HIGH WILL BE NEARLY OVERHEAD AND OVERNIGHT LOWS IN THE UPPER 20S TO
LOWER 30S WILL BE POSSIBLE. ON SATURDAY...HIGH TEMPS MAY ONLY REACH
INTO THE LOW 50S (20+ DEGREES BELOW NORMAL). AS THE HIGH PROGRESSES
OFFSHORE BY LATE SUNDAY INTO EARLY NEXT WEEK...A MODERATION WILL
ONCE AGAIN COMMENCE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 740 PM MONDAY...

A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL MOVE NW TO SE THROUGH CENTRAL NC TONIGHT. ISOLATED SHOWERS
WILL BE POSSIBLE ALONG THE FRONT...MAINLY ACROSS THE NORTHERN TAF
SITES(KGSO/KINT/KRDU/KRWI). FCST SOUNDINGS CONTINUE TO
INDICATE THE POTENTIAL FOR THE DEVELOPMENT OF SOME MVFR STRATUS IN
THE WAKE OF THE FRONT ACROSS EASTERN TERMINALS(KRDU/KRWI/FAY)
BETWEEN 08 TO 14Z. ADDITIONALLY...BREEZY NWLY WINDS WILL DEVELOP
BEHIND THE FRONT...SUSTAINED 10-20 MPH WITH GUST 25 TO 30 POSSIBLE
THROUGH TUE MORNING. FROM MID TO LATE MORNING ON EXPECT DIMINISHING
WINDS WITH DRY VFR CONDITIONS AS CANADIAN HIGH PRESSURE BUILDS
INTO THE AREA.

LOOKING AHEAD...VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY.
A FAST-MOVING DISTURBANCE WILL BRING A CHANCE OF SUB-VFR CONDITIONS
WITH SHOWERS WED NIGHT INTO THU. BREEZY AND TURNING CHILLY LATE THU
INTO SAT AS COLD HIGH PRESSURE MOVES INTO THE AREA.

&&

.FIRE WEATHER...
AS OF 300 PM MONDAY...

AFTER A MOSTLY DRY COLD FRONT (SCATTERED SHOWERS IN THE NORTHERN
TIER OF NC ONLY) DROPS NW TO SE THROUGH THE REGION TONIGHT... A
COLDER BUT STILL DRY AIR MASS WILL BUILD IN BEHIND THE FRONT FOR
TUESDAY. AS WINDS SWING AROUND TO BE FROM A NORTH OR NNE
DIRECTION... SUSTAINED SPEEDS WILL INCREASE AGAIN TUE MORNING TO
AROUND 15 MPH GUSTING AT TIMES TO 20-28 MPH... LASTING THROUGH MID
TUE AFTERNOON. RH VALUES WILL AGAIN BOTTOM OUT IN THE 23-30% RANGE
TUE AFTERNOON... RESULTING IN ANOTHER DAY OF ENHANCED FIRE DANGER.
WILL REISSUE THE FIRE DANGER STATEMENT TO MENTION BOTH TODAY'S
REMAINING FIRE DANGER AS WELL AS TUESDAY'S.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...26
NEAR TERM...26/HARTFIELD
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...CBL
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 4, 7:14 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT MON APR 4 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052315-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
714 PM EDT MON APR 4 2016

...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.
   FREEZE WATCH.

IN ADDITION...ANOTHER PERIOD OF COLD TEMPERATURES MAY RESULT IN
ANOTHER FROST/FREEZE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in North Carolina, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.